Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 8, 1997, 10:59 PM CDT for Barton County, Jasper County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1997, 10:59 PM CDT (03:59 UTC)
- Expired
- Jul 9, 1997, 5:05 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barton County, MO, Jasper County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 090402 FFWSGF KSC011-MOC011-097-109-091005- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1059 PM CDT TUE JUL 8 1997 * FLASH FLOOD WARNING FOR BOURBON COUNTY - SOUTHEASTERN KANSAS BARTON COUNTY - SOUTHWESTERN MISSOURI JASPER COUNTY - SOUTHWESTERN MISSOURI LAWRENCE COUNTY - SOUTHWESTERN MISSOURI * UNTIL 505 AM CDT * SOME AREAS OR STREAMS AFFECTED NUMEROUS LOW WATER CROSSINGS * CAUSE AND EFFECT A BAND OF SLOW MOVING THUNDERSTORMS EXTENDED FROM SOUTHEAST KANSAS TO LAMAR AND MOUNT VERNON IN SOUTHWEST MISSOURI HAS ALREADY PRODUCED AN ESTIMATED TWO TO THREE INCHES OF RAIN. * FORECAST CONDITIONS ANOTHER ONE TO THREE INCHES OF RAIN IS EXPECTED TO FALL AS ADDITIONAL THUNDERSTORMS MOVE ACROSS THE SAME AREA LATER TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CNAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LINDENBERG/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:19 PM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Jul 8, 2:19 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT TUE JUL 8 1997 FCST PROB OF THE PD...POPS... WELL DEFINED MCV ROAMING THRU CNTRL MO ATTM...WITH KSGF 88D SHOWING EYE WITH FEW TSRA NR COU/JEF. OTHERWISE OUTFLOW FROM MCS PUSHED WELL TO OUR SOUTH INTO ARK/ERN OKLA FIRING STORMS FROM NR FSM TO JBR. ANOTHER WELL DEFINED BOUNDARY SEEN OVR CNTRL KS FROM WK SFC LOW NR HYS SSE TO BTWN PNC/END OKLA. THE TWO ABOVE AREAS SHOULD STAND THE BEST CHC OF SEEING TSRA THIS AFTN/EVE. ATMOSPHERE OVER SW MO/SE KS HAS STABLIZED QUITE A BIT...BUT WITH WARMING MAY SEE WIDELY SCT TSRA FORM LATE THIS AFTN/EVE...WITH BEST CHC COU TO UNO AREA EAST CLOSER TO MCV. CONFIDENCE THIS FCST IS LOW AS MESOSCALE FEATURES MAKE TSTM FORECASTING VERY DIFFICULT. WILL CONTINUE TO SIDE WITH NGM POSITIONING OF FRONT AND ITS OTHER FEATURES THIS PD. NGM SHOWS STRONG MOIST CONVERGENCE OVR SCNTRL KS AT 00Z AND WATER VAPOR LOOP SHOWING MOISTURE SURGING NORTH INTO CO/WRN KS. THUS THINK COMPLEX OF STORMS MAY GET GOING TONIGHT OVR WRN OR CNTRL KS/ERN CO/PSBLY SW NEBRASKA. IF THIS HAPPENS ANY MCS WOULD SLIDE SE AND SHOULD JUST BRUSH WRN PART OF CWA....BUT CONFIDENCE ON THIS IS NOT HIGH. OTHERWISE...EXPECT COLD FRONT TO OUR NORTH TO SLIDE SLOWLY SOUTH INTO NRN MO AND THIS MAY CAUSE A FEW TSRA TONIGHT. FOR WEDNESDAY AND THURSDAY...FRONT TO SLIDE SOUTH...WITH BIGGEST PUSH OVR KY/TN AS HIGH PRESSURE BUILDS OVER THE GREAT LAKES. THINK FRONT TO STALL OUT NR A BNA-SGF-RSL LINE BY WED NIGHT...AND THEN BEGIN TO RETURN NORTH ON THURSDAY. WITH FRONT IN AREA WILL NEED TO CARRY POPS EACH PERIOD BUT CONFIDENCE IS LOW SO WILL KEEP IT AT 30 PCT. AS FOR TEMPS...WILL TEND TOWARD FWC...WITH ONLY MINOR MODIFCATIONS. MY THOUGHTS FOR TONIGHT...(FOLLOWS WRKZFP FROM STL WELL) ALL AREAS...PTLY CLDY...30 OR 40 POP...LOWS MID/UPR 60S. SW 5-10. CCF SGF BB 066/084 066/084 063 06333 JLN BB 068/085 067/085 065 06333 RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 64 min |
| Jul 8, 10:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 65 min |
| Jul 8, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 65 min |
| Jul 8, 10:59 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jul 8, 11:13 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 62 min |
| Jul 9, 12:05 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 65 min |
| Jul 9, 12:18 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 6 hr |
| Jul 9, 12:18 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jul 9, 1:14 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 5 hr |
| Jul 9, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 47 min |
| Jul 9, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 36 min |
| Jul 9, 2:50 AM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jul 9, 2:50 AM CDT | Flash Flood Warning | SGF | Taney | 4 hr |
| Jul 9, 5:41 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.